MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 NEUROVASCULAR CONCERTO PGLA; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 NEUROVASCULAR CONCERTO PGLA; DEVICE, EMBOLIZATION, VASCULAR
Model Number PV-14-40-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The coil has been returned and evaluation is in progress.A follow-up mdr will be submitted when the investigation is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that during a renal stent assisted coiling procedure, placed two 14x40 3d coils, 3rd 3d coil 14x40 went outside the stent.The coil was pulled back gently and little pop was felt.The coil was noted to have prematurely detached.The coil was successfully retrieved and stretched during the retrieval.No patient injury was reported.
 
Additional Manufacturer Narrative
The device was returned as part of this investigation.Analysis found the concerto coil was prematurely detached.The implant coil likely detached from the pushwire subsequent to the pulled release wire as is evidenced from the coin pulled back from the lumen stop.The ai and coupler tube were likely broken during a mechanical detachment attempt.In addition, the distal to the break indicator was found to be broken.It appeared the manual detachment was attempted at this location; which likely led to the coil detachment.The pusher was kinked at several locations.The implant coil was found to be damged and stretched.The investigation determined that there was insufficient information to determine the cause of the event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO PGLA
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key8308934
Report Number2029214-2019-00098
Device Sequence Number59557
Product Code KRD
UDI-Device Identifier00847536026506
UDI-Public00847536026506
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2020
Device Model NumberPV-14-40-3D
Device Lot NumberA523934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Initial Date Received by Manufacturer 01/11/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight66